MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 2/21/2025 d4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation, they had a three probe ablation going.Channel three probe, under ultrasound the gas was emitting back way up the shaft not just on the emitting zone.The gas was seen outside the emitting zone, within the first thirty seconds and then continuous.They stopped ablation with channel three.They continued ablation with channel one and two.They shut off channel three.And preceded with channel one and two for an additional thirty seconds.And then paused all channels and did a ct scan.Case was completed with tank a.While running on tank a there was an abnormal clicking sound.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/5/2025.Additional information was obtained: that patient was just admitted at (b)(6) now with an abscess.I can¿t see the images yet, but it says the collection extended from the ablation zone to the liver capsule, which makes sense with what the ultrasound showed.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: why does the surgeon believe the difficulties in the original procedure caused or contributed to the abscess and the additional hospital stay experienced by the patient? what was the weight of the patient? were any medical or surgical interventions given to the patient after the hospital admission? what is the patient¿s current status? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Call home revealed a reflected power error and rising coolant pressure after the ablation was seen.Visual analysis of the returned sample determined that the pr15xt device was returned with no apparent damage.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of neuwave medical quality process all devices are manufactured, inspected, and released to approved specifications.A search of nonconformities (ncs) was performed for lot ml24089424.There were no observed nonconformities for this lot.Manufacture date: 08/01/2024.Expiration date: 04/30/2028.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/13/2025.Corrected data: h6 health effect - clinical code.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: was a culture performed? if yes, what were the results? which infection occurred first? additional information was requested and the following was obtained: why does the surgeon believe the difficulties in the original procedure caused or contributed to the abscess and the additional hospital stay experienced by the patient? o she mentioned ¿gas never grew from the tip of this probe; it grew back up the shaft, lighting up under live ultrasound.¿ she does not know for sure if the probe caused or contributed to the abscess.Based off her initial report from the procedure and following froedtert¿s hospital diagnosis, the abscess started from the original ablation site, expanding all the way back up to the liver capsule.What was the weight of the patient? o average, roughly 180 lbs.Were any medical or surgical interventions given to the patient after the hospital admission? o she believes froedtert treated the perihepatic hematoma that was infected what is the patient¿s current status? o last she checked, patient was doing well and going to be discharged shortly.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/27/2025.Corrected data: h11 investigation summary.Investigation summary: call home revealed a reflected power error and rising coolant pressure after the ablation was seen.A potential gas leak from the cannula would manifest as bubbles being seen during the initial probe test in water/saline.The user would then chose the "bubbles seen" option after the test.A dialog box would appear to the user telling them not to use the probe, as stated in the user manual: "do not use any probes that fail to pass the system test or show evidence of a co2 leak.Use of a faulty probe could lead to user or patient injury." however, the probes were tested successfully according to the call home data, as the user selected the "no bubbles" icon after test.Visual analysis of the returned sample determined that the pr15xt device had no apparent damage.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.No issues were seen.No gas leaks were seen with the returned probe.The potential cause of the reported patient injury is unknown.A search of nonconformities (ncs) was performed for lot ml24089424.There were no observed nonconformities for this lot.Manufacture date: 08/01/2024 expiration date: 04/30/2028.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2025.Corrected data: h6 health effect - clinical code.Additional information was requested and the following was obtained: no infection.¿ was a culture performed? o no.¿ if yes, what were the results? o n/a.¿ which infection occurred first? o there was not infection after further investigation at the new site.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key21433356
Report Number3008769756-2025-00003
Device Sequence Number14581060
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public(01)00853719006401(17)280430(10)ML24089424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML24089424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer02/26/2025
03/06/2025
03/17/2025
03/26/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/05/2025
03/13/2025
03/27/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown